Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Stone's decomposition of the renewal measure via Banach-algebraic techniques


Author: M. S. Sgibnev
Journal: Proc. Amer. Math. Soc. 130 (2002), 2425-2430
MSC (2000): Primary 60K05
Published electronically: February 4, 2002
MathSciNet review: 1897469
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A Banach-algebraic approach to Stone's decomposition of the renewal measure is discussed. Estimates of the rate of convergence in a key renewal theorem are given.


References [Enhancements On Off] (What's this?)

  • 1. Gerold Alsmeyer, Erneuerungstheorie, Teubner Skripten zur Mathematischen Stochastik. [Teubner Texts on Mathematical Stochastics], B. G. Teubner, Stuttgart, 1991 (German). Analyse stochastischer Regenerationsschemata. [Analysis of stochastic regeneration schemes]. MR 1119301
  • 2. Elja Arjas, Esa Nummelin, and Richard L. Tweedie, Uniform limit theorems for non-singular renewal and Markov renewal processes, J. Appl. Probability 15 (1978), no. 1, 112–125. MR 0467955
  • 3. William Feller, An introduction to probability theory and its applications. Vol. II, John Wiley & Sons, Inc., New York-London-Sydney, 1966. MR 0210154
  • 4. Rudolf Grübel, On subordinated distributions and generalized renewal measures, Ann. Probab. 15 (1987), no. 1, 394–415. MR 877612
  • 5. Einar Hille and Ralph S. Phillips, Functional analysis and semi-groups, American Mathematical Society Colloquium Publications, vol. 31, American Mathematical Society, Providence, R. I., 1957. rev. ed. MR 0089373
  • 6. B. A. Rogozin, Asymptotic analysis of the renewal function, Teor. Verojatnost. i Primenen. 21 (1976), no. 4, 689–706 (Russian, with English summary). MR 0420900
  • 7. B. A. Rogozin and M. S. Sgibnev, Banach algebras of measures on the line, Sibirsk. Mat. Zh. 21 (1980), no. 2, 160–169, 239 (Russian). MR 569185
  • 8. Manfred Schäl, Über Lösungen einer Erneuerungsgleichung, Abh. Math. Sem. Univ. Hamburg 36 (1971), 89–98 (German). Collection of articles dedicated to Lothar Collatz on his sixtieth birthday. MR 0334340
  • 9. M. S. Sgibnev, Submultiplicative moments of the supremum of a random walk with negative drift, Statist. Probab. Lett. 32 (1997), no. 4, 377–383. MR 1602211, 10.1016/S0167-7152(96)00097-1
  • 10. Mikhail S. Sgibnev, Exact asymptotic behaviour in a renewal theorem for convolution equivalent distributions with exponential tails, SUT J. Math. 35 (1999), no. 2, 247–262. MR 1737881
  • 11. M. S. Sgibnev, An asymptotic expansion for the distribution of the supremum of a random walk, Studia Math. 140 (2000), no. 1, 41–55. MR 1763881
  • 12. W. L. Smith, Regenerative stochastic processes, Proc. Roy. Soc. London. Ser. A. 232 (1955), 6–31. MR 0073877
  • 13. W. L. Smith, Remarks on the paper ‘Regenerative stochastic processes’, Proc. Roy. Soc. London. Ser. A 256 (1960), 496–501. MR 0115223
  • 14. Charles Stone, On absolutely continuous components and renewal theory, Ann. Math. Statist. 37 (1966), 271–275. MR 0196795
  • 15. Norair B. Yengibarian, Renewal equation on the whole line, Stochastic Process. Appl. 85 (2000), no. 2, 237–247. MR 1731024, 10.1016/S0304-4149(99)00076-9

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 60K05

Retrieve articles in all journals with MSC (2000): 60K05


Additional Information

M. S. Sgibnev
Affiliation: Institute of Mathematics, Siberian Branch of the Russian Academy of Sciences, Novosibirsk 90, 630090 Russia
Email: sgibnev@math.nsc.ru

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06317-7
Keywords: Stone's decomposition, renewal measure, asymptotic behavior, submultiplicative function, spread-out distribution, Banach algebra
Received by editor(s): August 25, 2000
Received by editor(s) in revised form: February 19, 2001
Published electronically: February 4, 2002
Additional Notes: This research was supported by Grant 99–01–00504 of the Russian Foundation of Basic Research.
Communicated by: Claudia M. Neuhauser
Article copyright: © Copyright 2002 American Mathematical Society